View Full Version : vyvanse comedown


fredwp
12-08-15, 06:01 PM
Hi, I'm new here, so sorry if I'm doing something wrong. Oh, and I'm not an english native speaker so, sorry again, for any english mistake.

I'm Bipolar but I've been recently diagnosed with ADD and my doc put me on Vyvanse 30mg about a month ago. At the first week, I was having a lot of trouble with it, I felt agitated, had a lot of very intense and fast mood swings (i had a hypomanic state which was constantly interrupted by 5 minutes strong depression episodes) and couldn't sleep.

By the time, I was also on 100mg Topiramate (used as mood stabilizer), 50mg Luvox (Fluvoxamine) and he prescripted me 25mg Clozapine (but I insisted not taking it, cause I sincerely didn't wanted to make regular blood tests). I talked to my doc and he told me to stop taking Topiramate and taking Vyvanse as a SOS, in case I really needed a help to study, go to class, etc. because, as he said, my body "needed to adapt to Luvox".

Surprisingly, after a few days i started feeling better with Vyvanse, but still isn't good. The first 5-6 hours are amazing, I'm blessed with focus and energy; I feel good, smart and sociable. But, by the end of the afternoon, I'm completely trapped into a 7 hour hell. Headaches, dizziness, irritability and, most important, my depressive symptoms come back, like, 10x worse, it's awful.

I've researched a lot these days and all I could found was people saying I should drink a lot of water and eat well, so facing the comedown shouldn't be so hard. Well, I'm making a "test" this week and I'm having meals in every 3 hours and drinking tons of water. Physiological symptoms of the crash came lighter, it's true, but my depressive breakdown continues horrible as ****, I just want to die on Vyvanse's crash (anxiety, agony, sadness, insomnia...it sucks).

It's good to point that, right now, I'm far from a maniac episode, as I'm in a +6 months paralyzing depression. I thought i couldn't get more depressed, but Vyvanse proved me wrong. Is this normal? Comedowns are always like this? Should I talk to my doc and quit Vyvanse? Other ADD meds have these same problems? Thanks.

peripatetic
12-14-15, 01:06 AM
i'm not bipolar, but don't want your question unanswered. in my experience, yes, sometimes it can be rough when the medication leaves your system.

how has the rest of the week been?

glad to hear you're not having any mood fluctuations!

sarahsweets
12-17-15, 03:56 AM
This is just my opinion and not a fact:
I dislike vyvanse immensely. First because there is no generic, I feel it is really pushed upon people and because it was designed to be "abuse proof" it is also being considered "safer".
Long acting meds, in my experience have never proved to live up to what they are supposed to be, especially with vyvanse. It begins to work in the gut, so eating to promote digestion is a must. It takes a long time to begin working so if you needed to start your day within an hour, that can be a real hassle. Because of how long acting it is (the worst of them all IMO) I believe that the crash can be just as long acting, painful and slow. I kind of look at it as this: The longer something works, the longer it will take to un-work.

KarmanMonkey
12-17-15, 10:09 AM
Given what Sarah's talking about, maybe see if you can switch to a different med, or have a combination of immediate release and slow acting... Something to give you that initial kick start and then something to help maintain that level throughout the day.

That's one thing I like about concerta, is that it has an IR coating so you do get a quick reaction and not the slow uptake of a lot of other meds.

Funky1
12-17-15, 11:35 AM
This is just my opinion and not a fact:
I dislike vyvanse immensely. First because there is no generic, I feel it is really pushed upon people and because it was designed to be "abuse proof" it is also being considered "safer".
Long acting meds, in my experience have never proved to live up to what they are supposed to be, especially with vyvanse. It begins to work in the gut, so eating to promote digestion is a must. It takes a long time to begin working so if you needed to start your day within an hour, that can be a real hassle. Because of how long acting it is (the worst of them all IMO) I believe that the crash can be just as long acting, painful and slow. I kind of look at it as this: The longer something works, the longer it will take to un-work.

I agree with all of this, and the fact that it's extremely inconsistent doesn't help either.